Alert archive / Indiana / Flash Flood Warnings in 2011

Flash Flood Warning 16, NWS Chicago, IL

July 1, 2011Porter County, Indiana

NWS Chicago, IL issued this flash flood warning at Jul 1, 2011, 9:27 AM CDT for Porter County, Indiana. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 9:27 AM CDT (14:27 UTC)
Expired
Jul 1, 2011, 3:30 PM CDT
In force
6 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

County Porter County, IN

The radar

The Chicago radar (KLOT), 93 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 10:36 AM CDTHEAVY RAIN 3.214 Ese Chesterton, IN3.21 INCHES OF RAIN AT BURDICK SINCE 800 PM JUNE 30.
Jul 1, 12:30 PM CDTFLOODChesterton, INCAMPSITES FLOODED WITH 2-3 INCHES OF STANDING WATER AND ROADS COVERED WITH 3-4 INCHES OF WATER AT INDIANA DUNES STATE PARK.
Jul 1, 12:30 PM CDTHEAVY RAIN 3.75Chesterton, ININ 18 HOURS. 1 INCH FELL BETWEEN 920 AM AND 1000 AM.
Jul 1, 1:59 PM CDTHEAVY RAIN 3.6Chesterton, INTIME PERIOD IS FROM 1900 ON 6/30 TO 1400 ON 7/1. DITCHES ARE 2/3 TO FILLED WITH WATER AND MANY FARMLANDS ARE FLOODED. THERE IS STANDING WATER ON ALL OF THE ROADS.
Jul 1, 2:20 PM CDTHEAVY RAIN 4Chesterton, INEVENT TOTAL SINCE 630 PM YESTERDAY AT INDIANA DUNES STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
438 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WGUS53 KLOT 011427
FFWLOT
INC127-012030-
/O.NEW.KLOT.FF.W.0016.110701T1427Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
927 AM CDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 330 PM CDT FRIDAY

* AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS
  THE WARNED AREA. DOPPLER RADAR INDICATES THAT UPWARDS OF 2         
  INCHES OF RAIN HAS FALLEN ACROSS NORTHEASTERN PORTER COUNTY IN THE 
  PAST 2 HOURS. ADDITIONAL SHOWERS AND THUNDERSTORMS CONTAINING VERY 
  HEAVY RAIN WILL BE MOVING ACROSS THIS AREA THROUGH 12 PM THIS      
  AFTERNOON. DURING THIS PERIOD AN ADDITIONAL 1 TO 3 INCHES OF RAIN  
  IS POSSIBLE. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BEVERLY SHORES AND TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


&&

LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
      4150 8703 4166 8708 4172 8694 4171 8693
      4173 8691

$$

BIRK
5 follow-up statements
709 
WGUS73 KLOT 011545
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1045 AM CDT FRI JUL 1 2011

INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
1045 AM CDT FRI JUL 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...

AT 1038 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
RAINFALL REPORTS INDICATE OVER 3 INCHES OF RAIN WITHIN THE PAST 12 
TO 18 HOURS ACROSS THE WARNED AREA. THUNDERSTORMS CONTAINING VERY 
HEAVY RAIN CONTINUE TO IMPACT THIS AREA. DOPPLER RADAR ESTIMATES 
THAT OVER AN INCH OF RAIN HAS FALLEN IN THE PAST HOUR ALONE. THESE 
STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY EARLY THIS AFTERNOON. 
HOWEVER...AN ADDITIONAL HALF INCH TO ONE INCH OF RAIN IS POSSIBLE 
THROUGH 12 PM.   

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTERTON...BEVERLY SHORES AND TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
      4150 8703 4166 8708 4172 8694 4171 8693
      4173 8691

$$

BIRK
291 
WGUS73 KLOT 011705
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1205 PM CDT FRI JUL 1 2011

INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
1205 PM CDT FRI JUL 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY 
RAIN FELL OVER NORTHEAST PORTER COUNTY THIS MORNING. ADDITIONAL 
THUNDERSTORMS...SOME WITH HEAVY DOWNPOURS...WILL MOVE SOUTH FROM 
LAKE MICHIGAN INTO THE SAME AREA EARLY THIS AFTERNOON. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTERTON...BEVERLY SHORES AND TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
      4150 8703 4166 8708 4172 8694 4171 8693
      4173 8691

$$
440 
WGUS73 KLOT 011825
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
125 PM CDT FRI JUL 1 2011

INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
125 PM CDT FRI JUL 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTHERN LAKE AND 
NORTHWEST PORTER COUNTY MOVING SOUTH...BUT RAIN DIMINISHING OVER THE 
WARNED AREA IN NORTHEAST PORTER COUNTY. 

FLOODING OF ROADS AND LOW LYING AREAS SHOULD RECEDE THIS AFTERNOON.  
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHESTERTON...BEVERLY SHORES AND TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
      4150 8703 4166 8708 4172 8694 4171 8693
      4173 8691

$$
530 
WGUS73 KLOT 011929
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
229 PM CDT FRI JUL 1 2011

INC127-012030-
/O.CON.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
229 PM CDT FRI JUL 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY UNTIL 330 PM CDT...

AT 225 PM CDT...RADAR INDICATED THAT LIGHT RAIN WAS CONTINUING TO 
FALL OVER NORTHEAST PORTER COUNTY BUT RAIN HAS DIMINISHED IN 
INTENSITY AND SHOULD END BY AROUND 300 PM. 

RUNOFF FROM EXCESSIVE RAINFALL THAT FELL EARLIER THIS MORNING SHOULD 
CONTINUE TO SLOWLY RECEDE. BUT PONDING OF WATER ON ROADS AND LOW 
LYING AREAS MAY CONTINUE FOR A WHILE THIS AFTERNOON. SOME LOCATIONS 
THAT WILL EXPERIENCE FLOODING INCLUDE...CHESTERTON...BEVERLY SHORES 
AND TOWN OF PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
      4150 8703 4166 8708 4172 8694 4171 8693
      4173 8691

$$

ALLSOPP
731 
WGUS73 KLOT 012036
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 PM CDT FRI JUL 1 2011

INC127-012051-
/O.EXP.KLOT.FF.W.0016.000000T0000Z-110701T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PORTER IN-
336 PM CDT FRI JUL 1 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN PORTER
COUNTY HAS BEEN ALLOWED TO EXPIRE...

HEAVY RAINFALL HAS ENDED AND THE THREAT FOR FLASH FLOODING HAS 
DIMINISHED.

LAT...LON 4172 8691 4171 8693 4155 8692 4145 8693
      4150 8703 4166 8708 4172 8694 4171 8693
      4173 8691

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 9:05 AM CDT, 22 minutes earlier.

Area forecast discussion, Jul 1, 9:05 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
905 AM CDT FRI JUL 1 2011

.DISCUSSION...
345 AM CDT

THE FORECAST TODAY IS ONE OF THOSE TRICKY FORECASTS WHERE A LOT OF
LITTLE THINGS CAN GO COME INTO PLAY AND MAKE OR BREAK A FEW FORECAST
POINTS. THE TWO MAIN AREAS OF CONCERN ARE THE MORNING THUNDERSTORM
POTENTIAL AND THE SECOND AND MUCH MORE HAZARDOUS AREA IS THE
OPPRESSIVE HEAT POTENTIAL THIS AFTERNOON.

TO BEGIN...THE POTENTIAL OUT OF THE GATE IS WHAT IS A LITTLE
DIFFICULT TO GRASP AS MODEL PERFORMANCE HAS BEEN LESS THAN STELLAR.
ALL OF THE FORECAST MODELS ARE SUGGESTING THAT THE EASTERN HALF OF
THE CWA SHOULD SEE A PRETTY SIGNIFICANT COVERAGE OF THUNDERSTORMS
THIS MORNING...ROLLING THROUGH FROM NORTH TO SOUTH IN SIMILAR
FASHION TO THE CONVECTION THAT MOVED THROUGH LAST NIGHT.
IT IS HARD TO GO AGAINST GUIDANCE BUT AT THIS POINT BUT AM HAVING
SEEING IT HAPPEN FOR ANY LOCATIONS IN ILLINOIS. PRESENTLY...THE
MAIN H50 RIDGE AXIS STRETCHES FROM ROUGHLY NORTHERN MISSOURI
THROUGH THE EXTREME NORTHEASTERN TIP OF MINNESOTA...AND WILL
CONTINUE TO PIVOT TO THE EAST...PUTTING MOST OF NORTHERN ILLINOIS
DIRECTLY UNDER IT WITH HEIGHTS RISING. HAD I BOUGHT OFF ON WHAT
THE MODELS WERE SAYING...WE SHOULD SEE A NICE RIPPLE IN THE FLOW
RIDING ACROSS THE RIDGE ACROSS WISCONSIN AND SOUTHEAST...WITH
CONVECTION ALREADY FIRING AND TRANSITIONING IN OUR GENERAL
DIRECTION. INSTEAD...THERE ARE SOME SHOWERS ACROSS WESTERN
WISCONSIN/SOUTHEASTERN MINNESOTA THAT ARE ALONG THE NOSE OF THE
LLJ AND IN A NICE WARM ADVECTION REGION...BUT THE SHOWERS LOOK
MORE IMPRESSIVE ON RADAR AND REALLY ARENT DOING MUCH IF ANYTHING
AT THE GROUND...AND SHOULD GRADUALLY WEAKEN AS THE LLJ WEAKENS
INTO THE MORNING HOURS. AT THIS POINT WILL GO AGAINST EVERYTHING
AND ONLY HAVE A MINIMAL CHANCE FOR THE OFF CHANCE OF SOMETHING
THIS MORNING...THOUGH THE BEST INKLING IS THAT ILLINOIS COUNTIES
WILL BE COMPLETELY DRY. BY THE AFTERNOON...CHANCES WILL SHIFT EAST
OF THE AREA AND THE MAIN H85 THERMAL RIDGE WILL SLIDE CLOSER TO
OUR NORTHWESTERN COUNTIES. STILL EXPECT THE BRUNT SHOWER OF THE
ACTIVITY TO STAY JUST EAST OF THE CHICAGO METRO. THE PRESENT
ACTIVITY ACROSS THE LAKE AND NORTHWESTERN INDIANA TO CONTINUE ITS
SOUTHERLY AND OVERALL EASTERLY MOVEMENT. IT DOES ALSO LOOK LIKE
THE 06Z GUIDANCE IS COMING INTO AGREEMENT WITH THIS THINKING AND
THE LATEST /06Z/ NAM HAS BACKED OFF CONSIDERABLY...SHIFTING THE
FOCUS EAST.

THIS AFTERNOON...NOT THOROUGHLY CONVINCED WE WILL SEE THE MID
TO UPPER 90S FOR THE HIGHS TODAY...THOUGH AM FULLY CONFIDENT THAT
ANY/ALL RECORDS WILL REMAIN INTACT. SPC SREF PLUMES HAVE BEEN SLOWLY
TRENDING UPWARDS...BUT STILL CONSIDERABLY WELL BELOW THE RUNNING
FORECAST HIGHS. THERE ARE A FEW MEMBERS THAT ARE SUGGESTING MID
90S...BUT ALMOST WONDER IF WE WILL SEE HIGHS IN THE 91 TO 94 DEGREE
RANGE ACROSS THE CHICAGO METRO...AND DID HEDGE IN THAT DIRECTION
SLIGHTLY. MORNING DEWPOINTS ACROSS CHICAGOLAND ARE ALREADY IN THE
MIDDLE 60S...WITH THE GAMUT OF 70S ACROSS IOWA. THAT AIRMASS WILL
STEADILY SHIFT ACROSS THE REGION...AND DESPITE THE TRENDING BACK
OF TEMPS...DID NUDGE THE DEWPOINTS UP REGION WIDE INTO THE
AFTERNOON. WE MAY SEE SOME DRYING IN THE AFTERNOON...BUT STILL
THINK THAT WITH THE LOWER TO MID 90S...COUPLED WITH LOWER TO
MIDDLE 70 DEWPOINTS /OR POTENTIALLY HIGHER/ WILL YIELD APPARENT
TEMPS THAT FLIRT WITH OR CROSS ADVISORY CRITERIA. OVERNIGHT WILL
STILL BE CONSIDERABLY WARM...ESPECIALLY ACROSS THE URBAN HEAT
ISLAND OF CHICAGO. NOT CONCERNED ABOUT ANY NEED TO UPGRADE TO AN
EXCESSIVE HEAT WARNING DUE TO THE DURATION OF THE EXCESSIVE HEAT.

THERE WILL BE RESPITE FOR THE HEAT COMING LATER THIS WEEKEND AS A
WEAK COLD FRONT IS PROGGED TO SLIDE THROUGH SATURDAY EVENING. DOES
NOT LOOK THE FRONTAL PASSAGE WILL BE ACCOMPANIED BY ANY WIDESPREAD
THUNDERSTORM ACTIVITY...SO HAVE MAINTAINED JUST A LOW CHANCE POP.
STILL EXPECT SUMMER-LIKE HIGHS IN THE 80S THROUGH THE WEEK...BUT
THE LOWER DEWPOINT AIRMASS WILL MAKE IT MUCH MORE COMFORTABLE.
FLOW ALOFT WILL THEN FLATTEN SOME AND BECOME SOMEWHAT ZONAL...AND
LONG RANGE GUIDANCE SENDS RIPPLES THROUGH THE FLOW LATER INTO THE
WEEK. WILL INTRODUCE SOME SLIGHT CHANCE WORDING MIDWEEK AND
ON...THOUGH IT IS DIFFICULT THIS FAR TO HAVE HIGH CONFIDENCE IN
ANY OF THE TIMING.

SHEA

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* SOME VC THUNDERSTORMS THIS MORNING.
* GUSTY SOUTH-SOUTHWESTERLY WINDS THIS AFTERNOON.

KJB

//DISCUSSION...UPDATED 12Z...

THUNDERSTORM ACTIVITY SO FAR HAS BEEN EVOLVING SOMEWHAT AS
ANTICIPATED. MULTIPLE FORECAST MODELS WERE SHOWING BANDS OF TSRA
MOVING THROUGH THE AREA SOMETIME DURING THE MORNING...AND THESE
STORMS HAVE IN FACT DEVELOPED.  THE STRONGEST ONES HAVE BEEN
STAYING JUST EAST OF THE AREA SO FAR...THUS THE LACK OF MENTION IN
THE TAFS...BUT ANOTHER BAND OF SHOWERS AND A FEW THUNDERSTORMS HAVE
APPEARED ACROSS WISCONSIN AND ARE MOVING SLOWLY SOUTH. FRANKLY WE
ARE NOT SURE WHICH BAND MOST DIRECTLY THREATENS THE AREA...OR
WHETHER EITHER BATCH WILL MAKE IT INTO THE CHICAGO TERMINALS. THE
STUFF TO THE EAST IS GETTING PRETTY CLOSE DUE TO NEW ACTIVITY
POPPING UP WEST OF THE CURRENT CELLS...SO THIS MAY PROMPT AN
AMENDMENT FOR AT LEAST VCTS IN THE NEAR FUTURE.

LENNING

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* LOW CONFIDENCE ON THUNDERSTORM TRENDS THIS MORNING.
* HIGH CONFIDENCE ON GUSTY WINDS.

KJB

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT...MVFR POSSIBLE.  CHANCE OF TSRA EARLY.

SUNDAY...VFR.

MONDAY...VFR.

TUESDAY...CHANCE OF TSRA.

WEDNESDAY...CHANCE OF TSRA.

THURSDAY...VFR.

LENNING

&&

.MARINE...
304 AM CDT

SURFACE RIDGE OF HIGH PRESSURE CONTINUES TO WEAKEN AND DRIFT EAST
OVER THE MIDDLE ATLANTIC REGION...ALLOWING A FRONTAL BOUNDARY TO
LIFT NORTHEAST ACROSS THE WESTERN LAKES. BEHIND THIS FRONTAL
BOUNDARY WAS AN ELEVATED RIDGE OF HIGH PRESSURE...WHICH WILL ALLOW
FLOW TO BE SOUTHERLY AND POSSIBLY APPROACH SMALL CRAFT CONDITIONS.
CONFIDENCE IN WIND GUSTS EXCEEDING 24KT IS VERY LOW AT THIS TIME. SO
WILL CONTINUE WITH NO MARINE HEADLINES. THEN AN AREA OF LOW PRESSURE
PUSHES EAST INTO ONTARIO EARLY SATURDAY WITH A TRAILING COLD FRONT.
THIS COLD FRONT IS POISED TO SLIDE EAST ACROSS LAKE MICHIGAN
SATURDAY MORNING. THEN A BROAD RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE CENTRAL PLAINS SATURDAY AND SUNDAY AND PROVIDING A BRIEF
PERIOD OF WEST TO NORTHWEST WINDS.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032 UNTIL MIDNIGHT SATURDAY.

IN...HEAT ADVISORY...INZ001 UNTIL MIDNIGHT SATURDAY.

LM...NONE.
&&
Hazardous weather outlook, Jul 1, 4:40 AM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
440 AM CDT FRI JUL 1 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
020945-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
440 AM CDT FRI JUL 1 2011 /540 AM EDT FRI JUL 1 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SCATTERED THUNDERSTORM ACTIVITY TO CONTINUE THIS
MORNING. THE STORMS SHOULD DIMINISH BY THE EARLY AFTERNOON. THE THREAT FOR
SEVERE THUNDERSTORMS WILL BE LOW.

HIGH TEMPERATURES ARE EXPECTED TO REACH INTO THE MIDDLE 90S TODAY.
IN COMBINATION WITH DEW POINTS IN THE LOWER 70S...HEAT INDEX
VALUES AROUND 105 ARE EXPECTED BY THE AFTERNOON...MAINLY NORTH AND
WEST OF A LINE FROM PONTIAC TO CHICAGO WITH VALUES AROUND 100
ELSEWHERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT WILL BRING ADDITIONAL CHANCES FOR THUNDERSTORMS LATE
TONIGHT FOR AREAS ACROSS NORTHWESTERN ILLINOIS. THERE WILL THEN BE
PERIODIC CHANCES FOR ADDITIONAL THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA FROM SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-020945-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
440 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND
AGAIN SUNDAY NIGHT THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-020945-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
440 AM CDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS THIS MORNING. GUSTY SOUTHWEST
WINDS MAY APPROACH SMALL CRAFT LEVELS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SATURDAY...AND
AGAIN SUNDAY NIGHT THROUGH WEDNESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

SHEA

In the hours before

Special weather statement, Jul 1, 3:31 AM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
331 AM CDT FRI JUL 1 2011

ILZ022-023-033-INZ001-002-010-011-010915-
IROQUOIS IL-JASPER IN-KANKAKEE IL-LAKE IN-NEWTON IN-PORTER IN-WILL
IL-
331 AM CDT FRI JUL 1 2011

...SPECIAL WEATHER STATEMENT...

AT 329 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR LAKE DALECARLIA...MOVING SOUTH AT 35 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  LAKE DALECARLIA...    CEDAR LAKE...         CROWN POINT...
  HEBRON...             LAKES OF THE FOUR SEASONS...
  LOWELL...             FOREST CITY...        DE MOTTE...
  THAYER...             SUMAVA RESORTS...     LAKE VILLAGE...
  ROSELAWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY
RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES...
VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4078 8728 4084 8791 4144 8748 4140 8713

BEACHLER
Local storm report, Jul 1, 6:42 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             4 E MERRILLVILLE        41.47N 87.25W
07/01/2011  E1.50 INCH       LAKE               IN   COCORAHS

            MINOR LEAF DAMAGE. 0.33 RAINFALL

&&

CM
Local storm report, Jul 1, 6:47 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HAIL             LAKES OF THE FOUR SEASO 41.41N 87.22W
07/01/2011  E1.00 INCH       PORTER             IN   COCORAHS

            THE HAIL STARTED AT 1/2 INCH SIZE WITHOUT RAIN. THEN IT
            SLACKED OFF. THEN THE LARGER HIAL OF 3/4 TO 1 INCH FELL
            WITH A LITTLE RAIN, CAME DOWN VERY HARD. FINALLY THE 1/2
            INCH HAIL WITH HEAVY RAIN.

&&

CM
Local storm report, Jul 1, 7:14 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             5 E CROWN POINT         41.42N 87.26W
07/01/2011  E0.75 INCH       LAKE               IN   COCORAHS

            COCORAHS REPORT OF 3/4 INCH HAIL

0707 AM     HAIL             CHATSWORTH              40.75N 88.29W
07/01/2011  E0.50 INCH       LIVINGSTON         IL   LAW ENFORCEMENT

            ESTIMATED MARBLE SIZED HAIL

&&

SSHEA
Local storm report, Jul 1, 7:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HEAVY RAIN       PORTAGE                 41.59N 87.18W
07/01/2011  E1.00 INCH       PORTER             IN   TRAINED SPOTTER

&&

CM
Local storm report, Jul 1, 8:41 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
841 AM CDT FRI JUL 01 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HAIL             BEVERLY SHORES          41.69N 86.98W
07/01/2011  M1.75 INCH       PORTER             IN   EMERGENCY MNGR

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:41 PM CDTSevere Thunderstorm WarningLOTLake64 min
Jun 30, 9:19 PM CDTSevere Thunderstorm WarningLOTLake, Newton41 min
Jun 30, 10:15 PM CDTSevere Thunderstorm WarningLOTLake, Newton45 min
Jun 30, 11:33 PM CDTSpecial Weather StatementLOTNewton27 min
Jul 1, 3:11 AM CDTSpecial Weather StatementLOTLake19 min
Jul 1, 3:31 AM CDTSpecial Weather StatementLOTNewton44 min
Jul 1, 6:17 AM CDTSevere Thunderstorm WarningLOTJasper, Lake, Newton, Porter43 min
Jul 1, 8:06 AM CDTSevere Thunderstorm WarningLOTPorter54 min
Jul 1, 10:36 AM CDTAreal Flood AdvisoryLOTLake, Porter6 hr
Jul 1, 1:12 PM CDTSpecial Weather StatementLOTLake63 min
Jul 1, 1:14 PM CDTSevere Thunderstorm WarningLOTLake42 min

Nearby

Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.